MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SOLERA SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

WARSAW ORTHOPEDICS CD HORIZON SOLERA SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 641003080
Medical Device Problem Code Metal Shedding Debris (1804)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Although it is unknown if any of the devices contributed to the reported event, we are filing this mdr for notification purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on an unknown date, post-op, patient presented to surgeon with pain.Bone scan completed and showed hot spots at l3 and s1.During removal surgeon noticed a large amount of metallosis on the left l3 level.
 
Additional Manufacturer Narrative
Product analysis: the rod has witness marks indicating that it was moving within the set screw and the saddle of the bone screw.The witness marks are located on the very end of the rod.The root cause of the one set screw backing out is consistent with angle of the rod in respect to the saddle of the bone screw.This allowed the rod to move inside the bone screw head, removing material from the set screw.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7618084
Report Number1030489-2018-00867
Device Sequence Number13858965
Product Code NKB
UDI-Device Identifier00643169490741
UDI-Public00643169490741
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143375
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number641003080
Device Lot Number0368708W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age75 YR
Patient Weight83